MAUDE Adverse Event Report: ANIKA THERAPEUTICS ORTHOVISC; 2 ML, 15 MG/ML HIGH MOLECULAR WEIGHT HYALURONAN

ANIKA THERAPEUTICS ORTHOVISC; 2 ML, 15 MG/ML HIGH MOLECULAR WEIGHT HYALURONAN
Model Number 630-254
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In pma# part of this report the combination box was checked when i reached the page.I was unable to un-check the box.Orthovisc is not a combination product.
 
Event or Problem Description
"depuy mitek quality department received a medwatch form from the spine group on 8-28-2017 with the following event description.Received 3 rounds of orthovisc knee injections at (b)(6) 2016.Within one week, started having severe heart arrythmias.Had a previous history of arrythmia and svt, but my heart doctor said it was never consistent enough to treat it.After the knee injections, i visited my heart doctor with the increased symptoms.He wanted me to wear a heart monitor for one month.After one week, his office called and said they had all the info they needed, had me return to his office and scheduled a heart ablation for 3 months out.Heart ablation happened in (b)(6) and was unsuccessful.Three and a half months later, i had a stroke on (b)(6) and was hospitalized for 4 days.All tests came back negative for any explanations.As of yet, there is no explanation for my stroke.I am (b)(6), not overweight and in pretty good health.I exercise 3 times a week.I am on blood pressure daily for hypertension and it is well controlled.I still have to f/u with my pcp and neurologist next week, at which time i will discuss the possible link between the orthovisc injection and my stroke.I just had such a huge health change with my heart within days of getting the orthovisc injections, that i truly believe that this is all related to that.I did mention it to my heart doctor and of course he just noted it and would not discuss it with me.There must be some code of ethics between doctors that keeps them from doing that.I will get to the bottom of it, unless it kills me first.Injected in the knee joint, once weekly/3 wks.Dates of use (b)(6) 2016.Osteo arthritis in the knees.Lisinopril / hctz 20/12.5, 425 mg aspirin daily - post stroke.".

Brand Name
ORTHOVISC
Common Device Name
2 ML, 15 MG/ML HIGH MOLECULAR WEIGHT HYALURONAN
Manufacturer (Section D)
ANIKA THERAPEUTICS
32 wiggins ave
bedford MA 01730
MDR Report Key6888476
Report Number3007093114-2017-00019
Device Sequence Number10962652
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number630-254
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;